Alert archive / Tennessee / Flash Flood Warnings in 2010

Flash Flood Warning 79, NWS Memphis, TN

May 14, 20104 counties in Tennessee

NWS Memphis, TN issued this flash flood warning at May 14, 2010, 2:46 PM CDT for 4 counties in Tennessee. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2010, 2:46 PM CDT (19:46 UTC)
Expired
May 14, 2010, 8:45 PM CDT
In force
6 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Chester County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN

What was reported inside it

TimeReportWhereRemark
May 14, 5:10 PM CDTFLASH FLOODScotts Hill, TNWATER OVER HUGHES ROAD NEAR SCOTTS HILL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 144 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2636 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WGUS54 KMEG 141946
FFWMEG
TNC023-039-071-077-142345-
/O.NEW.KMEG.FF.W.0079.100514T1946Z-100514T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
246 PM CDT FRI MAY 14 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DECATUR COUNTY IN TENNESSEE...
  NORTHEASTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 645 PM CDT

* AT 246 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LEXINGTON...NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE
  PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE...PIN OAK LAKE AND
  PINE LAKE.

THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY CONCORD ROAD AT LESTER CREEK...LARGE ROAD AT RUSSIAN CREEK AND
LARGO ROAD 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3539 8798 3538 8837 3558 8861 3575 8861
      3579 8818 3562 8817 3562 8802 3555 8797
      3550 8796 3548 8798 3546 8804 3544 8804
      3543 8798 3540 8796

$$
2 follow-up statements
169 
WGUS54 KMEG 142303
FFWMEG
TNC023-039-071-077-150145-
/O.EXT.KMEG.FF.W.0079.000000T0000Z-100515T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
603 PM CDT FRI MAY 14 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHERN DECATUR COUNTY IN TENNESSEE...
  NORTHEASTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 845 PM CDT

* AT 603 PM CDT... 2 TO 4 INCHES OF RAINFALL HAS OCCURRED OVER THE
  PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL
  1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LEXINGTON...NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE
  PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE...PIN OAK LAKE AND
  PINE LAKE.

THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY CONCORD ROAD AT LESTER CREEK...LARGE ROAD AT RUSSIAN CREEK AND
LARGO ROAD 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3539 8798 3538 8837 3558 8861 3575 8861
      3579 8818 3562 8817 3562 8802 3555 8797
      3550 8796 3548 8798 3546 8804 3544 8804
      3543 8798 3540 8796

$$
684 
WGUS74 KMEG 150144 RRA
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
844 PM CDT FRI MAY 14 2010

TNC023-039-071-077-150155-
/O.EXP.KMEG.FF.W.0079.000000T0000Z-100515T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR TN-HENDERSON TN-CHESTER TN-HARDIN TN-
844 PM CDT FRI MAY 14 2010

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN HARDIN...
NORTHEASTERN CHESTER...HENDERSON AND SOUTHERN DECATUR COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.

THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY CONCORD ROAD AT LESTER CREEK...LARGE ROAD AT RUSSIAN CREEK AND
LARGO ROAD 4.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3539 8798 3538 8837 3558 8861 3575 8861
      3579 8818 3562 8817 3562 8802 3555 8797
      3550 8796 3548 8798 3546 8804 3544 8804
      3543 8798 3540 8796

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 14, 12:44 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, May 14, 12:44 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 PM CDT FRI MAY 14 2010

.DISCUSSION...

&&

.PREV DISCUSSION... /ISSUED 1035 AM CDT FRI MAY 14 2010/

UPDATE...SURFACE ANALYSIS THIS MORNING PLACES A COLD FRONT FROM
THE EASTERN GREAT LAKES BACK THROUGH THE MID SOUTH AND SOUTHERN
PLAINS. TEMPERATURES AS OF 10 AM CDT ARE PREDOMINANTLY IN THE
UPPER 70S TO AROUND 80. SEVERE THUNDERSTORM POTENTIAL IS THE
PREDOMINANT FORECAST CONCERN FOR THE REMAINDER OF TODAY.

12Z UPPER AIR SOUNDING FROM KLZK THIS MORNING INDICATES A VERY
UNSTABLE AIRMASS ACROSS THE LOWER MISSISSIPPI VALLEY THIS
MORNING. A MODIFIED SURFACE BASED PARCEL BASED ON THIS SOUNDING
PRODUCES SURFACE BASED CAPE VALUES APPROACHING 5000 J/KG...LI/S
AROUND -11...AND LOW WET BULB ZERO HEIGHTS AROUND 8000 FT. THIS
SUGGESTS A GOOD POTENTIAL FOR MICROBURSTS /DAMAGING WINDS/...LARGE
HAIL...AND HEAVY RAINFALL FOR ANY THUNDERSTORMS THAT BECOME
SEVERE. WILL MAKE SLIGHT ADJUSTMENTS TO TEMPERATURES BASED ON
LATEST SHORT TERM TRENDS...OTHERWISE FORECAST OVERALL IN VERY GOOD
SHAPE.

UPDATED GRIDS WILL BE AVAILABLE SHORTLY.

CJC

PREV DISCUSSION... /ISSUED 709 AM CDT FRI MAY 14 2010/

PREV DISCUSSION... /ISSUED 322 AM CDT FRI MAY 14 2010/

CURRENTLY...A 594DM UPPER LEVEL RIDGE IS CENTERED OVER THE
GEORGIA COAST THIS MORNING WITH A COLD FRONT STRETCHED FROM THE
SOUTHERN GREAT LAKES INTO SOUTHERN MISSOURI AND NORTHWEST
ARKANSAS. ATTM SHOWERS AND THUNDERSTORMS ARE LOCATED MAINLY ALONG
AND NORTH OF THE FRONT THOUGH SOME ELEVATED DEVELOPMENT IS
STARTING TO OCCUR ACROSS NORTHERN PARTS OF THE MID SOUTH ATTM WITH
HIGH CLOUDS ACROSS THE REMAINDER OF THE AREA. TEMPS ARE IN THE
LOWER TO MID 70S AT MOST PLACES WITH VERY HUMID CONDITIONS.
DEWPOINTS RANGE FROM THE MID 60S TO AROUND 70.

TODAY...THE COLD FRONT WILL MOVE SLOWLY SOUTH TO ROUGHLY
INTERSTATE 40 LATER THIS AFTERNOON. MEANWHILE THE MOIST AIRMASS
ACROSS THE MID SOUTH WILL BECOME VERY UNSTABLE AS TEMPS CLIMB INTO
THE 80S. LIFTED INDEX VALUES OF -8C AND SBCAPES OF GREATER THAN
3000 J/KG INDICATE PLENTY OF FUEL FOR SCATTERED THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AS THE MID LEVEL CAP WEAKENS. POPS WILL
BE HIGHEST ACROSS THE NORTH HALF OF THE MID SOUTH. WIND SHEAR IS
NOT PARTICULARLY IMPRESSIVE THOUGH MID LEVEL WINDS OF 30-40 KTS
SHOULD PROVIDE MARGINAL SUPPORT FOR STORM ORGANIZATION. THERE IS
A SLIGHT RISK FOR SEVERE WEATHER ROUGHLY NORTH OF A BOONEVILLE MS
TO CLARKSDALE MS LINE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
THREAT.

TONIGHT...SHOWER AND THUNDERSTORM ACTIVITY WILL PROBABLY BE ON
THE WANE DURING THE EVENING AS SURFACE HEATING ENDS. 00Z MODELS
POINT TO SOME REDEVELOPMENT OVERNIGHT AS AN UPPER LEVEL
DISTURBANCE MOVES OUT OF THE EAST TEXAS/WESTERN LOWER MISSISSIPPI
VALLEY REGION. IN RESPONSE A SOUTHERLY 850 MB LOW LEVEL JET
DEVELOPS ACROSS ARKANSAS WITH SHOWERS AND THUNDERSTORMS BREAKING
OUT ALONG AND NORTH OF THE STALLED SURFACE FRONT ACROSS THE AREA.
THE WRF IS THE MOST AGGRESSIVE WITH QPF OVER THE MID SOUTH WITH
THE GFS AND ECMWF CENTERED A LITTLE FURTHER WEST. WILL GO AHEAD
AND INCREASE POPS...MOST SUBSTANTIALLY ACROSS WESTERN SECTIONS OF
THE MID SOUTH. MILD AND HUMID AGAIN OVERNIGHT...LOWS IN THE 60S.

SATURDAY...THE FRONT WILL CONTINUE TO MEANDER ACROSS THE
REGION...PERHAPS MOVING A LITTLE NORTH. THE SHOWERS AND
THUNDERSTORMS FROM FRIDAY NIGHT SHOULD PUSH NORTH OF THE AREA
EARLY SATURDAY WITH REDEVELOPMENT OCCURRING BY SATURDAY AFTERNOON
AS SURFACE HEATING...TEMPS 80-85 DEGREES...CREATES SUBSTANTIAL
AMOUNTS OF INSTABILITY ONCE AGAIN WITH SBCAPES GREATER THAN 2500
J/KG. WIND SHEAR WILL BE LIMITED WITH MID LEVEL WINDS OF ONLY
20-30 KTS. THERE IS A SLIGHT RISK OF SEVERE WEATHER NORTH OF A
BOONEVILLE TO CLARKSDALE LINE. LARGE HAIL AND DAMAGING WIND ARE
THE MAIN THREAT ONCE AGAIN.

SATURDAY NIGHT THROUGH MONDAY...A 500 MB TROF WILL BEGIN TO PUSH
INTO THE MISSISSIPPI VALLEY. A SURFACE LOW WILL DEVELOP AND MOVE
NORTH ACROSS MISSOURI LIFTING THE STALLED FRONT NORTH AS A WARM
FRONT. INCREASED LIFT ACROSS THE REGION WILL PRODUCE MORE
NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY THROUGH SUNDAY NIGHT. A
FEW STRONG TO SEVERE STORMS ARE POSSIBLE SUNDAY AFTERNOON AND
EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS PW VALUES HIT
1.75 INCHES. PRECIP CHANCES WILL START TO WIND DOWN ON MONDAY AS A
COLD FRONT PUSHES THROUGH AND HIGH PRESSURE STARTS TO BUILD IN.

TUESDAY THROUGH THURSDAY...SURFACE HIGH PRESSURE WITH COOLER
NORTHWEST FLOW ALOFT. EXPECT A GOOD DEAL OF SUNSHINE...SEASONABLE
TEMPS AND LOWER HUMIDITY LEVELS.

SJM

AVIATION...

18Z TAFS
TSRA TO CONTINUE TO DEVELOP ALONG THE I40 CORRIDOR ALL AFTERNOON.
DEVELOPMENT LINE TO MOVE SOUTH AS AFTERNOON PROGRESSES.  WINDS OUT
OF SW UNTIL FROPA...THEN NORTHERLY WIND ARE ON THE DOCKET. LITTLE OR
NO IMPROVEMENT IN CIGS THIS AFTERNOON. SOME BR IN MKL/TUP LATE TNGT.

WER

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  86  69  83  67 /  50  50  50  40
MKL  83  65  81  64 /  50  40  50  40
JBR  80  63  79  64 /  50  50  50  40
TUP  88  69  85  67 /  30  30  40  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 14, 4:05 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
405 AM CDT FRI MAY 14 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
405 AM CDT FRI MAY 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER NORTH OF A BOONEVILLE
MISSISSIPPI TO CLARKSDALE MISSISSIPPI LINE THIS AFTERNOON AND THIS
EVENING. A COLD FRONT WILL PUSH SOUTH INTO THE AREA TODAY AND
INTERACT WITH A MOIST AND INCREASINGLY UNSTABLE AIRMASS. SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL
AS THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE
BEST TIME FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE BETWEEN
NOON AND 9 PM THOUGH SOME THREAT WILL CONTINUE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE SATURDAY
THROUGH MONDAY. SOME OF THESE STORMS COULD BECOME SEVERE AS A
SERIES OF UPPER LEVEL DISTURBANCES INTERACTS WITH A WARM...MOIST
AND UNSTABLE AIRMASS ACROSS THE MID SOUTH. DAMAGING WINDS AND
LARGE HAIL WILL BE THE MAIN THREATS WITH ANY STORMS THAT BECOME
SEVERE.

ONE TO TWO INCHES OF RAINFALL IS POSSIBLE THROUGH MONDAY WHICH COULD
RESULT IN SOME LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM THIS AFTERNOON
THROUGH THIS WEEKEND.

SJM

In the hours before

Special weather statement, May 14, 1:25 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
125 PM CDT FRI MAY 14 2010

ARZ027-035-036-141845-
CROSS AR-CRITTENDEN AR-POINSETT AR-
125 PM CDT FRI MAY 14 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...

  NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES NORTH OF PARKIN AT 125 PM CDT...
MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN...CROSS AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR PARKIN AND TYRONZA...SHOULD MONITOR THIS STORM
CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
Special weather statement, May 14, 1:32 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
132 PM CDT FRI MAY 14 2010

TNZ019-020-048-050-051-141900-
CROCKETT TN-LAUDERDALE TN-GIBSON TN-HAYWOOD TN-DYER TN-
132 PM CDT FRI MAY 14 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 200 PM CDT FOR...

  WESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  WEST CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTH CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTHWEST OF FORKED DEER AT 133 PM
CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROCKETT...DYER...GIBSON...HAYWOOD AND LAUDERDALE
COUNTIES...INCLUDING LOCATIONS NEAR RIPLEY...SHOULD MONITOR THIS
STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
Local storm report, May 14, 1:39 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
139 PM CDT FRI MAY 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 PM     HAIL             3 W PARIS               35.79N 88.45W
05/14/2010  M1.00 INCH       HENDERSON          TN   LAW ENFORCEMENT

0136 PM     HAIL             MCKENZIE                36.14N 88.51W
05/14/2010  M1.00 INCH       CARROLL            TN   LAW ENFORCEMENT

&&

JAB
Local storm report, May 14, 1:52 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
152 PM CDT FRI MAY 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 PM     HAIL             3 W PARIS               35.79N 88.45W
05/14/2010  M1.00 INCH       HENDERSON          TN   LAW ENFORCEMENT

0135 PM     HAIL             MCKENZIE                36.14N 88.51W
05/14/2010  M0.88 INCH       CARROLL            TN   TRAINED SPOTTER

0136 PM     HAIL             MCKENZIE                36.14N 88.51W
05/14/2010  M1.00 INCH       CARROLL            TN   LAW ENFORCEMENT

&&

JAB
Local storm report, May 14, 1:56 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
156 PM CDT FRI MAY 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 PM     HAIL             3 W PARIS               35.79N 88.45W
05/14/2010  M1.00 INCH       HENDERSON          TN   LAW ENFORCEMENT

1250 PM     HAIL             10 W PARIS              36.30N 88.49W
05/14/2010  E1.75 INCH       HENRY              TN   PUBLIC

            HAIL RANGED FROM DIME TO GOLFBALL SIZE.

0135 PM     HAIL             MCKENZIE                36.14N 88.51W
05/14/2010  M0.88 INCH       CARROLL            TN   TRAINED SPOTTER

0136 PM     HAIL             MCKENZIE                36.14N 88.51W
05/14/2010  M1.00 INCH       CARROLL            TN   LAW ENFORCEMENT

&&

JAB
Special weather statement, May 14, 2:44 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
244 PM CDT FRI MAY 14 2010

TNZ055-142000-
DECATUR TN-
244 PM CDT FRI MAY 14 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...

  SOUTHERN DECATUR COUNTY IN TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES SOUTH OF DECATURVILLE AT 245 PM CDT...MOVING NORTHEAST AT 25
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DECATUR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:15 PM CDTRiver Flood AdvisoryMEGShelby4 days
May 13, 8:43 PM CDTRiver Flood AdvisoryMEGHardin13 hr
May 14, 12:28 PM CDTFlash Flood WarningMEGDecatur8 hr
May 14, 12:28 PM CDTSevere Thunderstorm WarningMEGHenry47 min
May 14, 12:29 PM CDTSevere Thunderstorm WarningMEGHenry, Weakley31 min
May 14, 12:33 PM CDTSevere Thunderstorm WarningMEGLauderdale27 min
May 14, 12:53 PM CDTFlash Flood WarningMEGCarroll, Gibson, Henry, Weakley4 hr
May 14, 1:22 PM CDTSevere Thunderstorm WarningMEGCarroll, Henry, Weakley42 min
May 14, 2:08 PM CDTSevere Thunderstorm WarningMEGCarroll16 min
May 14, 2:10 PM CDTFlash Flood WarningMEGCarroll, Gibson, Henderson, Madison3 hr
May 14, 2:49 PM CDTSevere Thunderstorm WarningMEGDecatur26 min
May 14, 3:18 PM CDTSevere Thunderstorm WarningMEGDecatur25 min
May 14, 4:32 PM CDTSevere Thunderstorm WarningMEGDecatur28 min
May 14, 4:38 PM CDTFlash Flood WarningMEGTipton2 hr
May 14, 4:49 PM CDTSevere Thunderstorm WarningMEGShelby41 min
May 14, 4:55 PM CDTFlash Flood WarningMEGShelby3 hr
May 14, 4:56 PM CDTSevere Thunderstorm WarningMEGDecatur34 min
May 14, 5:23 PM CDTSevere Thunderstorm WarningMEGShelby52 min
May 14, 5:35 PM CDTSevere Thunderstorm WarningMEGChester, Henderson, McNairy, Madison34 min
May 14, 5:38 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Madison52 min
May 14, 5:46 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby, Tipton44 min
May 14, 6:00 PM CDTFlash Flood WarningMEGChester, Hardeman, Haywood, McNairy, Madison3 hr
May 14, 6:18 PM CDTFlash Flood WarningMEGFayette, Hardeman, Haywood, Shelby, Tipton101 min
May 14, 6:20 PM CDTSevere Thunderstorm WarningMEGShelby40 min
May 14, 6:31 PM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Tipton44 min

Nearby

Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.